Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 417, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 7, 2015, 7:19 PM EDT for 4 counties in Florida. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2015, 7:19 PM EDT (23:19 UTC)
- Expired
- Aug 7, 2015, 7:42 PM EDT
- In force
- 23 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Jefferson County, FL, Lafayette County, FL, Madison County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 77 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 7:19 PM EDT | TSTM WND DMG | 4 S Capps, FL | TREE DOWN ALONG AVALON ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1409 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
521
WUUS52 KTAE 072319
SVRTAE
FLC065-067-079-123-080000-
/O.NEW.KTAE.SV.W.0417.150807T2319Z-150808T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
719 PM EDT FRI AUG 7 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TAYLOR COUNTY IN THE BIG BEND OF FLORIDA...
WEST CENTRAL LAFAYETTE COUNTY IN THE BIG BEND OF FLORIDA...
CENTRAL JEFFERSON COUNTY IN THE BIG BEND OF FLORIDA...
SOUTHWESTERN MADISON COUNTY IN THE BIG BEND OF FLORIDA...
* UNTIL 800 PM EDT
* AT 719 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 15 MILES SOUTH OF MONTICELLO...AND
MOVING SOUTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
PERRY...ECONFINA...HAMPTON SPRINGS...SMITH...ERIDU...PERRY-FOLEY
AIRPORT...FENHOLLOWAY...PINLAND...LAKE BIRD...CABBAGE GROVE...SHADY
GROVE...ATHENA...FOLEY...BUCELL JUNCTION...SIRMANS...SECOTAN...
BOYD...LAMONT...IDDO AND DEKLE BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 2985 8362 2987 8363 2988 8364 2988 8363
2991 8366 2991 8368 2992 8368 2994 8372
2995 8373 2996 8375 2996 8376 2998 8378
3032 8401 3048 8383 3007 8329
TIME...MOT...LOC 2319Z 325DEG 33KT 3032 8388
$$
11-MOORE2 follow-up statements
326 WWUS52 KTAE 072336 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 736 PM EDT FRI AUG 7 2015 FLC065-067-079-123-080000- /O.CON.KTAE.SV.W.0417.000000T0000Z-150808T0000Z/ TAYLOR FL-LAFAYETTE FL-JEFFERSON FL-MADISON FL- 736 PM EDT FRI AUG 7 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR NORTHEASTERN TAYLOR...WEST CENTRAL LAFAYETTE...CENTRAL JEFFERSON AND SOUTHWESTERN MADISON COUNTIES... AT 736 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES NORTHWEST OF PERRY...MOVING SOUTHEAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... PERRY...HAMPTON SPRINGS...SMITH...ERIDU...PERRY-FOLEY AIRPORT... FENHOLLOWAY...PINLAND...LAKE BIRD...SHADY GROVE...ATHENA...FOLEY... BUCELL JUNCTION...SIRMANS...SECOTAN...BOYD AND IDDO. LAT...LON 2987 8359 3033 8390 3040 8372 3007 8329 TIME...MOT...LOC 2336Z 325DEG 33KT 3019 8377 $$ 11-MOORE
430
WWUS52 KTAE 072342
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
742 PM EDT FRI AUG 7 2015
FLC065-067-079-123-072352-
/O.CAN.KTAE.SV.W.0417.000000T0000Z-150808T0000Z/
TAYLOR FL-LAFAYETTE FL-JEFFERSON FL-MADISON FL-
742 PM EDT FRI AUG 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TAYLOR...WEST
CENTRAL LAFAYETTE...CENTRAL JEFFERSON AND SOUTHWESTERN MADISON
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 2987 8359 3033 8390 3040 8372 3007 8329
TIME...MOT...LOC 2342Z 325DEG 33KT 3014 8373
$$
11-MOOREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 4:30 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Aug 7, 4:30 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
430 PM EDT FRI AUG 7 2015
.Near Term [Through Tonight]...
A 16Z analysis shows the surface front across the southern half of
Alabama and Georgia. Thunderstorms are already firing along a
surface trough that stretches from Perry to southeastern Georgia.
There is also a cluster of storms in southern Alabama that is moving
to the southeast. With wind shear values higher than normal for
summer, we still expect some strong to severe storms through this
evening. The PoP coverage for tonight will range from 20 to 40% with
the highest chances in the western part of our area. Lows tonight
will be in the mid 70s.
.Short Term [Saturday Through Sunday Night]...
In the upper levels, a trough is just off of the Atlantic Coast
and a ridge is building in from the west. At the sfc, low pressure
will be just off the Mid-Atlantic Coast with a cool front moving
through the region on Saturday morning. On Saturday afternoon, the
best chance for rain and thunder will be in the southern half of
the region (POPs around 30 percent) particularly near the coast as
the cool front stalls just south of the region. On Sunday, expect
isolated showers and thunderstorms mainly along the seabreeze
boundary as the front moves out of the region. Highs will be in
the mid 90s on Saturday and upper 90s on Sunday. Heat indices will
range from 100 to 105 degrees on Saturday and 105 to 110 degrees
on Sunday. Lows will be in the mid 70s.
.Long Term [Monday Through Friday]...
In the upper levels, ridging will be in place early in the
workweek. By Wednesday, a trough will dig into the region from the
north. At the sfc, features will be weak until Tuesday when
another slow-moving cool front will approach the region and move
through on Wednesday. On Monday, a more typical summertime pattern
will bring typical afternoon showers and thunderstorms. On Tuesday
and Wednesday, the chance for showers and thunderstorms will
increase as the cool front approaches and moves through. The best
chance for rain will be Wednesday afternoon and evening
particularly in the Florida Big Bend area. Increased rain chances
will linger in the Big Bend area on Thursday and Friday as the
front stalls south of the region. On Monday and Tuesday, highs
will be in mid 90s with heat indices ranging from 103 to 110
degrees. By Wednesday, highs will be in the low 90s. By Thursday,
drier air will move in bringing some relief to the heat.
&&
.Aviation...
[Through 18Z Saturday]
Thunderstorms are expected at all terminals this afternoon and
evening. TLH, ABY and VLD already have MVFR cloud decks. Included
tempo groups for gusty winds and reduced visibilites.
&&
.Marine...
Winds will be westerly 15 to 20 knots overnight. Late Saturday
morning winds will subside to around 15 knots and decrease further
after sunset. Seas will be 3 to 4 feet through Saturday eveining.
Light winds and lower seas will be in place by Sunday.
&&
.Fire Weather...
Hot and humid conditions with chances for showers and thunderstorms
will prevent any fire weather concerns.
&&
.Hydrology...
Scattered showers and thunderstorms are expected across the
region this evening. With most area rivers at normal or below
normal levels, widespread river flooding is not expected.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 77 96 76 98 77 / 30 30 10 30 20
Panama City 81 91 77 91 80 / 40 30 10 30 20
Dothan 75 96 76 98 76 / 30 30 10 20 10
Albany 74 96 75 97 76 / 20 20 10 10 10
Valdosta 74 96 75 97 75 / 20 20 10 30 20
Cross City 77 92 75 94 76 / 40 30 30 40 20
Apalachicola 80 90 77 90 79 / 40 30 10 30 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK through late tonight FOR Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...NONE.
AL...NONE.
GM...NONE.
&&
NEAR TERM...WESTON
SHORT TERM...MCDERMOTT
LONG TERM...MCDERMOTT
AVIATION...WESTON
MARINE...MCDERMOTT
FIRE WEATHER...MOORE
HYDROLOGY...MCDERMOTTIn the hours before
Local storm report, Aug 7, 5:18 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
518 PM EDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TSTM WND DMG SKIPPERVILLE 31.56N 85.55W
08/07/2015 DALE AL 911 CALL CENTER
TREE DOWN AT COUNTY ROAD 67 AND COUNTY RD 339.
&&
EWESTONLocal storm report, Aug 7, 5:34 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
534 PM EDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND DMG 5 SSE DONALSONVILLE 30.97N 84.86W
08/07/2015 SEMINOLE GA 911 CALL CENTER
SHED DESTORYED NEAR HIGHWAY 285 EAST OF HIGHWAY 39.
&&
EWESTONLocal storm report, Aug 7, 5:57 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
557 PM EDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM TSTM WND DMG 4 E VALDOSTA 30.84N 83.22W
08/07/2015 LOWNDES GA EMERGENCY MNGR
ONE RESIDENCE HAD 6 TO 7 TREES BLOWN DOWN AND MANY
SHINGLES BLOWN OFF ROOF.
&&
MCDERMOTTLocal storm report, Aug 7, 6:52 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
652 PM EDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND DMG DOUGLASS CROSSROADS 30.69N 85.98W
08/07/2015 WALTON FL 911 CALL CENTER
TREE AND POWERLINE DOWN IN DOUGLASS CROSSROADS.
&&
EWESTONLocal storm report, Aug 7, 6:54 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
654 PM EDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM TSTM WND DMG VALDOSTA 30.85N 83.28W
08/07/2015 LOWNDES GA 911 CALL CENTER
60 REPORTS OF TREES AND POWERLINES DOWN IN VALDOSTA AND
SOUTHERN LOWNDES COUNTY.
&&
EWESTONLocal storm report, Aug 7, 7:06 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
706 PM EDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 5 S CHATTAHOOCHEE 30.63N 84.85W
08/07/2015 GADSDEN FL LAW ENFORCEMENT
TREES DOWN IN THE WESTBOUND LANE OF I-10
0645 PM TSTM WND DMG WOODVILLE 30.31N 84.25W
08/07/2015 LEON FL LAW ENFORCEMENT
FHP REPORTS TREE IN THE ROAD AT NATURAL BRIDGE ROAD AND
WOODVILLE HIGHWAY
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 4:34 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Lafayette, Madison, Taylor | 27 min |
| Aug 7, 4:50 PM EDT | Severe Thunderstorm Warning | TAE | Madison, Taylor | 40 min |
| Aug 7, 4:51 PM EDT | Severe Thunderstorm Warning | TAE | Jackson | 39 min |
| Aug 7, 5:09 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 51 min |
| Aug 7, 5:19 PM EDT | Severe Thunderstorm Warning | TAE | Holmes | 41 min |
| Aug 7, 5:21 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden | 21 min |
| Aug 7, 5:35 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Wakulla | 6 min |
| Aug 7, 5:36 PM EDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette, Taylor | 39 min |
| Aug 7, 5:42 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 15 min |
| Aug 7, 5:44 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 31 min |
| Aug 7, 5:52 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Holmes, Jackson, Walton, Washington | 38 min |
| Aug 7, 5:56 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson | 19 min |
| Aug 7, 5:58 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty, Wakulla | 47 min |
| Aug 7, 6:04 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Wakulla | 12 min |
| Aug 7, 6:25 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 50 min |
| Aug 7, 6:31 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Jackson, Washington | 19 min |
| Aug 7, 6:38 PM EDT | Severe Thunderstorm Warning | TAE | Franklin, Gadsden, Jefferson, Leon, Liberty, Wakulla | 52 min |
| Aug 7, 6:54 PM EDT | Special Marine Warning | TAE | 51 min | |
| Aug 7, 7:04 PM EDT | Special Marine Warning | TAE | 56 min | |
| Aug 7, 7:10 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Taylor | 35 min |
| Aug 7, 7:29 PM EDT | Severe Thunderstorm Warning | TAE | Franklin, Liberty, Wakulla | 16 min |
| Aug 7, 7:40 PM EDT | Special Marine Warning | TAE | 65 min | |
| Aug 7, 7:55 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Lafayette, Madison, Taylor | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.